Alert archive / Ohio / Flash Flood Watches in 2014

Flash Flood Watch 3, NWS Cleveland, OH

June 23, 201428 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this flash flood watch at Jun 23, 2014, 10:18 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2014, 10:18 PM EDT (02:18 UTC)
Expired
Jun 25, 2014, 9:36 AM EDT
In force
35 hr
Issued by
NWS Cleveland, OH
Flood severity
None
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS61 KCLE 240218
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT MON JUN 23 2014


OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-241030-
/O.NEW.KCLE.FF.A.0003.140624T0218Z-140625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1018 PM EDT MON JUN 23 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST 
  PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO... 
  ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CRAWFORD... 
  CUYAHOGA...ERIE OH...GEAUGA...HANCOCK...HOLMES...HURON... 
  KNOX...LAKE...LORAIN...LUCAS...MAHONING...MARION...MEDINA... 
  MORROW...OTTAWA...PORTAGE...RICHLAND...SANDUSKY...SENECA... 
  STARK...SUMMIT...TRUMBULL...WAYNE...WOOD AND WYANDOT. IN 
  NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND 
  SOUTHERN ERIE. 

* THROUGH TUESDAY EVENING

* A WIDESPREAD 1 TO 2 INCHES FELL ACROSS THE FORECAST AREA THIS
  EVENING. MORE RAIN IS EXPECTED OVERNIGHT WITH ANOTHER ROUND OF
  THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING. WITH THE
  GROUND BEING SATURATED ANY ADDITIONAL HEAVY RAIN COULD CAUSE
  QUICK RUNOFF.

* LOW LYING AND POOR DRAINAGE AREAS MY FLOOD. IF YOU LIVE NEAR NAY
  CREEK OR SMALL STREAM BE ALERT FOR QUICKLY RISING WATER LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$
7 follow-up statements
682 
WGUS61 KCLE 240931
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
531 AM EDT TUE JUN 24 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-241745-
/O.CON.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
531 AM EDT TUE JUN 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
   HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... 
  MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... 
  RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... 
  WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
  PA...NORTHERN ERIE AND SOUTHERN ERIE. 

* THROUGH THIS EVENING

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
  AREA TODAY AND TONIGHT. RAIN WILL FILL IN ACROSS NORTHWEST OHIO
  THIS MORNING WITH THUNDERSTORMS INCREASING AS THEY SPREAD EAST
  THIS AFTERNOON AND EVENING. MANY AREAS ALREADY RECEIVED BETWEEN
  1 AND 2 INCHES OF RAIN ON MONDAY. THUNDERSTORMS TODAY WILL BE
  CAPABLE OF PRODUCING VERY HEAVY RAINFALL AGAIN. THE GROUND IS
  SATURATED IN SOME AREAS AND ADDITIONAL HEAVY RAIN COULD RUN OFF
  AND QUICKLY LEAD TO FLOODING.

* PORTIONS OF KNOX...HOLMES AND EXTREME SOUTHERN ASHLAND COUNTIES
  RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN ON MONDAY. ADDITIONAL
  THUNDERSTORMS AND HEAVY RAIN WILL RESULT IN AN ENHANCED THREAT
  OF FLOODING.

* LOW LYING AND POOR DRAINAGE AREAS MAY FLOOD. IF YOU LIVE NEAR CREEKS
  OR SMALL STREAMS BE ALERT FOR QUICKLY RISING WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$
810 
WGUS61 KCLE 241331
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
931 AM EDT TUE JUN 24 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-242145-
/O.CON.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
931 AM EDT TUE JUN 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
   HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... 
  MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... 
  RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... 
  WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
  PA...NORTHERN ERIE AND SOUTHERN ERIE. 

* THROUGH THIS EVENING

* ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
  AREA THIS AFTERNOON AND TONIGHT. RAIN WILL FILL IN ACROSS
  NORTHWEST OHIO WITH THUNDERSTORMS INCREASING AS THEY SPREAD
  EAST THIS AFTERNOON AND EVENING. MANY AREAS ALREADY RECEIVED
  BETWEEN 1 AND 2 INCHES OF RAIN ON MONDAY. THUNDERSTORMS TODAY
  WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AGAIN. THE
  GROUND IS SATURATED IN SOME AREAS AND ADDITIONAL HEAVY RAIN
  COULD RUN OFF AND QUICKLY LEAD TO FLOODING.

* PORTIONS OF KNOX...HOLMES AND EXTREME SOUTHERN ASHLAND 
  COUNTIES RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN ON MONDAY. 
  ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL RESULT IN AN 
  ENHANCED THREAT OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$

LOMBARDY
393 
WGUS61 KCLE 241930
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT TUE JUN 24 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250200-
/O.CON.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
330 PM EDT TUE JUN 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA...
   HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... 
  MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... 
  RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... 
  WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD 
  PA...NORTHERN ERIE AND SOUTHERN ERIE. 

* UNTIL 10 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
  AFTERNOON AND TONIGHT. RAIN WILL FILL IN ACROSS NORTHWEST OHIO
  WITH THUNDERSTORMS INCREASING AS THEY SPREAD EAST THIS AFTERNOON
  AND EVENING. MANY AREAS ALREADY RECEIVED BETWEEN 1 AND 2 INCHES
  OF RAIN ON MONDAY. THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
  CAPABLE OF PRODUCING VERY HEAVY RAINFALL AGAIN. THE GROUND IS
  SATURATED IN SOME AREAS AND ADDITIONAL HEAVY RAIN COULD RUN OFF
  AND QUICKLY LEAD TO FLOODING.

* PORTIONS OF KNOX...HOLMES AND EXTREME SOUTHERN ASHLAND 
  COUNTIES RECEIVED BETWEEN 3 AND 5 INCHES OF RAIN ON MONDAY. 
  ADDITIONAL THUNDERSTORMS AND HEAVY RAIN WILL RESULT IN AN 
  ENHANCED THREAT OF FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$

LOMBARDY
645 
WGUS61 KCLE 250108
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT TUE JUN 24 2014

OHZ003-006>009-017-018-027-250215-
/O.CAN.KCLE.FF.A.0003.000000T0000Z-140625T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-WYANDOT-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY
908 PM EDT TUE JUN 24 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND
NORTHWEST OHIO HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS
LESSENED AND SHIFTED EAST OF THE AREA. SOME AREAS MAY STILL SEE
SOME MODERATE RAIN TONIGHT BUT THIS SHOULD NOT RESULT IN FLOODING.

$$

OHZ010>014-019>023-028>033-036>038-047-089-PAZ001>003-250800-
/O.EXT.KCLE.FF.A.0003.000000T0000Z-140625T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...
ERIE...EDINBORO...MEADVILLE
908 PM EDT TUE JUN 24 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...GEAUGA...HOLMES... 
  HURON...KNOX...LAKE...LORAIN...MAHONING...MARION...MEDINA... 
  MORROW...PORTAGE...RICHLAND...STARK...SUMMIT...TRUMBULL AND 
  WAYNE. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE 
  AND SOUTHERN ERIE. 

* UNTIL 4 AM EDT WEDNESDAY

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
  TONIGHT. MANY AREAS ARE SATURATED FROM HEAVY RAINS MONDAY AND
  THIS AFTERNOON AND EVENING WITH A GOOD PART OF THE AREA HAVING
  HAD 1.5 TO LOCALLY 4 INCHES OF RAINFALL OVER THE TWO DAYS.
  ADDITIONAL HEAVY RAIN WILL RUN OFF AND QUICKLY LEAD TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$
549 
WGUS61 KCLE 250759
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
359 AM EDT WED JUN 25 2014

OHZ019-028-036-037-250900-
/O.CAN.KCLE.FF.A.0003.000000T0000Z-140625T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HURON-CRAWFORD-MARION-MORROW-
INCLUDING THE CITIES OF...NORWALK...BUCYRUS...MARION...
MOUNT GILEAD
359 AM EDT WED JUN 25 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL OHIO HAS
BEEN CANCELLED. ALTHOUGH SHOWERS WILL LINGER INTO THIS MORNING...ADDITIONAL
HEAVY RAIN IS NOT EXPECTED. ANY HIGH WATER THAT REMAINS FROM
TUESDAY SHOULD CONTINUE TO RECEDE TODAY.

$$

OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-251100-
/O.EXT.KCLE.FF.A.0003.000000T0000Z-140625T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
359 AM EDT WED JUN 25 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...HOLMES...KNOX... 
  LAKE...LORAIN...MAHONING...MEDINA...PORTAGE...RICHLAND... 
  STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST 
  PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. 

* UNTIL 7 AM EDT THIS MORNING

* RAIN WILL LINGER OVER THE AREA INTO THE MORNING BEFORE EXITING
  TO THE EAST. THE GROUND IS SATURATED IN MANY AREAS FROM HEAVY
  RAIN OVER THE LAST TWO DAYS. ANY ADDITIONAL RAIN WILL QUICKLY
  LEAD TO RUN OFF AND COULD CAUSE LOCALIZED FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$
459 
WGUS61 KCLE 251100
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
700 AM EDT WED JUN 25 2014

OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-251400-
/O.EXT.KCLE.FF.A.0003.000000T0000Z-140625T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
700 AM EDT WED JUN 25 2014

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE 
  FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... 
  ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA...HOLMES...KNOX... 
  LAKE...LORAIN...MAHONING...MEDINA...PORTAGE...RICHLAND... 
  STARK...SUMMIT...TRUMBULL AND WAYNE. IN NORTHWEST 
  PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. 

* UNTIL 10 AM EDT THIS MORNING

* RAIN WILL LINGER OVER THE AREA INTO THE MORNING BEFORE EXITING
  TO THE EAST. THE GROUND IS SATURATED IN MANY AREAS FROM HEAVY
  RAIN OVER THE LAST TWO DAYS AND ADDITIONAL RAIN COULD QUICKLY
  LEAD TO LOCALIZED FLOODING. RIVERS AND CREEKS MAY ALSO CONTINUE
  TO RISE AS RUN OFF CHANNELS INTO WATERWAYS.

* ADDITIONAL RAINFALL WILL GENERALLY BE LESS THAN A HALF INCH
  BEFORE TAPERING OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO FOR FURTHER UPDATES.

&&

$$
673 
WGUS61 KCLE 251336
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
936 AM EDT WED JUN 25 2014

OHZ010>014-020>023-029>033-038-047-089-PAZ001>003-251445-
/O.CAN.KCLE.FF.A.0003.000000T0000Z-140625T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG...
MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
936 AM EDT WED JUN 25 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST
PENNSYLVANIA HAS BEEN CANCELLED. THE RAIN IS PULLING OUT TO THE
EAST AND THE THREAT FOR HEAVY RAIN HAS ENDED. REFER TO STATEMENTS
REGARDING INDIVIDUAL WARNINGS THAT ARE CURRENTLY IN EFFECT.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 7:49 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 23, 7:49 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
749 PM EDT MON JUN 23 2014

.SYNOPSIS...
A WARM FRONT ACROSS LAKE ERIE WILL CONTINUE TO MOVE NORTHEAST OF THE
AREA TONIGHT. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES
BY TUESDAY MORNING. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE
AREA WEDNESDAY MORNING AS YET ANOTHER LOW PRESSURE SYSTEM MOVES EAST
ACROSS THE REGION. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST
INTO THE AREA THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
REMOVED MENTION OF SEVERE TSRA THIS EVENING FROM ZONE FORECAST.
TSRA HAVE HELPED STABILIZE ATMOSPHERE FOR NOW AND WITH SUNSET
APPROACHING THINK BEST CHANCE HAS PAST. EXPECT TSRA ACROSS NRN
INDIANA TO MOVE ACROSS FORECAST AREA LATER TONIGHT BUT DO NOT
EXPECT ANY WIDESPREAD SEVERE TSRA.

ORIGINAL DISCUSSION...
WARM FRONT HAS MOVED NORTH OF THE AREA ACROSS LAKE ERIE.
THIS ALLOWED DEW POINTS TO INCREASE WELL INTO THE 60S ACROSS THE
FORECAST AREA AND NEAR 70 IN THE EXTREME WEST. THE ATMOSPHERE
GRADUALLY DESTABILIZED THROUGH THE AFTERNOON AND CONVECTION BEGAN
TO DEVELOP. LATEST SPC MESOSCALE ANALYSIS SHOWS CAPES HAVE
INCREASED TO BETWEEN 2000 AND 3000 IN THE WARM SECTOR.
HENCE...SUPPORTING STRONG THUNDERSTORMS IN PORTIONS OF THE REGION.

EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE REGION
MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL VORTICITY MAXIMUMS
MOVE EAST INTO THE FORECAST AREA. WILL UP POPS FOR THE OVERNIGHT
HOURS.

TEMPERATURES WILL DROP INTO THE 70S FOR OVERNIGHT LOWS. I HAVE A
SNEAKING HUNCH THAT SOME PLACES MAY NOT DROP OUT OF THE MIDDLE
70S...ESPECIALLY AROUND THE TYPICAL HEAT ISLANDS. WILL UP MIN
TEMPERATURES A TAD.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES AND DRAG
A TRAILING COLD FRONT ACROSS THE FORECAST AREA TUESDAY INTO
WEDNESDAY. THIS WILL BRING CONTINUED THREATS FOR SHOWERS AND
THUNDERSTORMS TO THE REGION DURING THE DAY TUESDAY.

MORE LOW PRESSURE WILL SPREAD EAST WEDNESDAY FORCING THE COLD FRONT
TO MOVE SOUTH AND EAST. THE SHOWER ACTIVITY SHOULD GRADUALLY TAPER
OFF FROM WEST TO EAST ON WEDNESDAY.  A RIDGE OF HIGH PRESSURE WILL
BUILD SOUTH INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY.

DUE TO THE THREAT FOR SHOWERS...HAVE LOWERED MIN AND MAX
TEMPERATURES TUESDAY AND TUESDAY NIGHT. AFTER COLD FRONTAL PASSAGE
ON WEDNESDAY...COLD AIR ADVECTION WILL TAKE PLACE SLIGHTLY AND CAUSE
TEMPERATURES TO DIP FURTHER WEDNESDAY INTO WEDNESDAY NIGHT. LOOKING
AT HIGHS IN THE UPPER 70S WEDNESDAY.  AS HIGH PRESSURE RIDGE BUILDS
SOUTHEAST...SUBSIDENCE AND A RETURN TO SUNSHINE SHOULD ALLOW FOR A
REBOUND IN TEMPERATURES BACK INTO THE LOWER 80S FOR THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
NOT MANY CHANGES TO THE LONG TERM TODAY AS UNSETTLED WEATHER WILL
CONTINUE.  BASED ON DIFFERING SOLUTIONS FROM THE NEW GUIDANCE IT'S
HARD NOT TO HAVE AT LEAST SMALL CHANCE POPS EVERY PERIOD DURING THE
LONG TERM.  IT APPEARS BEST CHANCES FOR STORMS COULD BE LATER ON
SATURDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE AREA.  AN UPPER
WAVE IS EXPECTED ON MONDAY WITH MORE PRECIP CHANCES.  TEMPS WILL BE
JUST A TAD ABOVE NORMAL BUT HIGH HUMIDITY VALUES WILL MAKE IT FEEL
EVEN WARMER.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE WARM FRONT WILL SLOWLY MOVE NORTH ACROSS THE AREA TONIGHT WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS. LOCAL MVFR CEILINGS AND
VISIBILITIES LIKELY DURING THE SHOWERS WITH LOCAL IFR
VISIBILITIES DURING THE HEAVIER SHOWERS. MVFR FOG/MIST LIKELY
DURING THE EARLY MORNING HOURS ON TUESDAY. MORE SHOWERS AND STORMS
A GOOD BET DURING THE AFTERNOON INTO TUESDAY NIGHT AS A WEAK COLD
FRONT PUSHES INTO THE AREA.

OUTLOOK...NON VFR POSSIBLE TUE NIGHT THRU FRI IN SCT SHOWERS AND
THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST.

&&

.MARINE...
LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE ON THE LAKE TILL LOW
PRESSURE PASSES TO THE SOUTHEAST EARLY WEDNESDAY.  THE FLOW WILL
BECOME NW TO N ON WEDNESDAY BEHIND THE LOW.  DO NOT THINK SPEEDS
WILL GET STRONG ENOUGH FOR SMALL CRAFT HEADLINES.  HIGH PRESSURE
WILL BUILD IN FROM THE NORTH ON THURSDAY AND FRIDAY CAUSING THE FLOW
TO TAKE ON AN EASTERLY COMPONENT.  EASTERLY FLOW WILL THEN CONTINUE
INTO SATURDAY WITH A WARM FRONT LIFTING NORTH ACROSS THE LAKE LATE
IN THE DAY.  WINDS MOST IF NOT THE ENTIRE WEEK WILL BE UNDER 15
KNOTS.  THUNDERSTORMS WILL BE POSSIBLE EVERY DAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...DJB/LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KUBINA
AVIATION...KOSARIK
MARINE...KUBINA
Hazardous weather outlook, Jun 23, 1:10 PM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
110 PM EDT MON JUN 23 2014

LEZ061-142>149-162>169-OHZ007>014-017>023-027>033-036>038-047-089-
PAZ001>003-241715-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
110 PM EDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006-241715-
LUCAS-WOOD-
110 PM EDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LUCAS AND
NORTHERN WOOD COUNTIES. THE MAIN THREAT WILL BE STRONG DAMAGING
WINDS THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Local storm report, Jun 23, 9:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          BRUNSWICK               41.25N 81.82W
06/23/2014                   MEDINA             OH   NWS STORM SURVEY

            A TORNADO TOUCHED DOWN IN BRUNSWICK ALONG ANDREA AND
            ROYAL OAK DRIVE. AT LEAST 10 HOMES WERE DAMAGED... SOME
            SUFFERING SIGNIFICANT DAMAGE AND ARE UNINHABITABLE. A
            PRELIMINARY ESTIMATE OF THE DAMAGE SUGGESTS HIGH END EF1
            STRENGTH OR LOW END EF2 STRENGTH. PATH LENGTH AND A FINAL
            DAMAGE ESTIMATE ARE PENDING A COMPETED SURVEY ON TUESDAY.

&&

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:49 PM EDTAreal Flood WarningCLEMedina6 hr
Jun 23, 9:29 PM EDTFlash Flood WarningCLEHolmes8 hr
Jun 23, 9:44 PM EDTFlash Flood WarningCLEKnox8 hr
Jun 24, 1:18 AM EDTRiver Flood WarningCLEHolmes, Wayne7 days
Jun 24, 4:58 AM EDTAreal Flood WarningCLEHolmes4 hr
Jun 24, 5:58 AM EDTAreal Flood WarningCLEKnox4 hr
Jun 24, 3:18 PM EDTSevere Thunderstorm WarningCLELorain28 min
Jun 24, 4:36 PM EDTAreal Flood AdvisoryCLEHolmes, Knox3 hr
Jun 24, 4:53 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake67 min
Jun 24, 7:47 PM EDTFlash Flood WarningCLECuyahoga, Lorain6 hr
Jun 24, 7:48 PM EDTAreal Flood WarningCLEHuron6 hr
Jun 24, 7:56 PM EDTAreal Flood WarningCLECrawford, Marion6 hr

Nearby

Flash Flood Watches in Ohio, 2014Flash Flood Watches in Pennsylvania, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.